Top answers from doctors based on your search:
Disclaimer

can caffeine withdrawal kill you

A 52-year-old member asked:
Dr. Alan Wartenberg
48 years experience Addiction Medicine
Caffeine taper: I never recommend abrupt cessation of caffeine, because the headaches can be very severe and impair normal function. Cutting back on caffeine graduall ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 39-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Taper: Taper caffeine use - don't go cold turkey or you may feel like roadkill.
A 52-year-old member asked:
Dr. Alan Wartenberg
48 years experience Addiction Medicine
Withdraw the coffee: I recommend that in people who are overusing caffeine, that they subtitute 1/4 of the doses (i.E, if you drink 8 cups a day, lower by 2 cups - substit ... Read More
A 42-year-old member asked:
Dr. Michael Sparacino
36 years experience Family Medicine
See below: Headaches typically last from hours to 3 days.
A 39-year-old member asked:
Dr. Satinder Aggarwal
48 years experience Internal Medicine
It depends: Some people can handle caffeine and its effects better than others. For some as little as one 8 oz can of coke per day can cause withdraw headaches. ... Read More
21
21 thanks
A 56-year-old member asked:
Dr. Alan Wartenberg
48 years experience Addiction Medicine
Caffeine taper: I never recommend abrupt cessation of caffeine, because the headaches can be very severe and impair normal function. Cutting back on caffeine graduall ... Read More
A 55-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Yes: Use an appropriate taper plan. To reduce withdrawal sxs from caffeine hydrate well with at least 8 – 8 ounce glasses of water per day. Eat healthy but ... Read More
A 30-year-old female asked:
Dr. Marc Hirsch
51 years experience Family Medicine
Yes: Caffeine withdrawal can drag on quite a long time. There is a headache that can go on for days (or not happen at all.) the biggest symptom i've seen i ... Read More
A 40-year-old member asked:
Dr. Roger Coger
Specializes in Clinical Psychology
It can: When we become dependent on anything to control our energy or mood, a sudden change can result in anxiety and a sense of loss. Work with a therapist o ... Read More
A 30-year-old female asked:
Dr. Dan Fisher
26 years experience Internal Medicine
1 week.: Begins within 12-24 hours after withdrawal peaks at 24-48 hours and may last up to 9 days but typically 1 week.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month